2 wks Post Op...could I be in Percocet Withdrawal?

Discussion in 'Fibromyalgia Main Forum' started by hermitlady, Aug 18, 2008.

  1. hermitlady

    hermitlady Member

    My orthopedic surgeon gave me 50 Percocet 5/325 to take the first couple of wks after surgery. I took 3 a day for the first few days, then 2 or 1 until I ran out. I also normally take Norco daily which I still have.

    Today was the second day without Percocet and I felt terrible. At first I figured it was FM flare up because I'm also on my period and that's a common trigger. Throughout last night and today I've been shaky, cold, sweating, hot, you name it. The old "flu" feeling as usual.

    I read about Perc withdrawals and many of the symptoms are the same as FM.

    Could I really be having withdrawals after just taking it for 2 wks at such a low dose? If I still feel this bad tomorrow, I'll call my Dr.
  2. sadie101

    sadie101 New Member

    I had my tonsils out two years ago and they gave me 50 percocet also and told me to take them every 3-4 hours.
    I went back to my ENT doctor and told him the weird feelings I was having after I stop taking percocet.(everything you are having plus bad headaches). he said I could be having withdrawls from the percocet sense it's such a strong paid med.

    take care
  3. colorfulcolorado

    colorfulcolorado New Member

    I really don't think so but that is my opinion. I've taken Norco, percocet and been on Vicodin for eight years+. Now I could see me going thru withdrawals even though my doctor said I wouldn't should she take me off of everything(I think she'd be wrong about that). Call your doc it could be something else or a flare. Take care and let us know what the doc said!
  4. dragon06

    dragon06 New Member

    I would think that would not be long enough to have withdrawals but I am not a doctor so I would not know. I never got withdrawals when I was on Percocet.

    I would call your doctor though...especially since you are post-op.
  5. msbsgblue

    msbsgblue Member

    Sometimes in the summer I don't take them at all. I am now on 10/325 and if I stop for a week or two and use my Ultram on lighter pain weeks it still does not bother me.

    I seriously doubt you can be addicted and have withdrawals on 50 tabs.
  6. mylilcherub428

    mylilcherub428 New Member

    about withdrawls and it said people can go thru withdrawls after a surgery and not even know it they just think they have the flu. Percocet really is not that strong there are many that are much stronger. But everyones body is different.

    since u were on a low dose for a short time I would think it would pass soon

    I also ythink many docs don't really understand withdrawls reading about in a book is different than going thru it

    also fm seems to make us more sensative to everything and docs don't always seem to understand that our bodies are so different than a normal person and even others with fm

    it is probably withdrawls and will pass soon just my opinion I have gone thru withdrawls several times. Percocet withrawls passed pretty quick for me-Kim
  7. hermitlady

    hermitlady Member

    I think my body is just traumatized from the surgery and all things related. I was in a flare when I went into surgery too.

    Then I was mainly focused on how badly my shoulder was hurting after the surgery. Now the shoulder is feeling much better and my whole body is hurting, oh well.

    I continue to take my Norco, I'm taking 8-10 a day. After this is all over I really want to work on lowering the amt of Norco I take. I've been having to increase the amt I take to get the same pain relief, the typical reaction to these type of meds.

    I am going to call my dr today tho, just in case. Thanks for all your input.
  8. footballmom

    footballmom New Member

    It may not be the percocet that is giving you the withdrawl symptoms but the anestesiathat you were given. It can take weeks to get out of you body magnify that by a million (lol, ok not a million) because of your FM. When I had my cervical fusion my spine doctor and anesthesiologist were both very concerned about my FM and did what ever they could to keep me from having a flare. It included different meds, and I'm not sure what they were, while I was under anesthsia as well as the way I was positioned during surgury.